| Model Number |
TFGT-A |
| Medical Device Problem Codes |
Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
| Health Effect - Clinical Codes |
Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450)
| Date of Event |
10/03/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
Event or Problem Description
It was reported that on (b)(6) 2019, a 19mm trifecta gt valve was successfully implanted during an aortic valve replacement procedure.In (b)(6) 2022, the valve failure was discovered when the patient presented with symptoms of heart failure and aortic regurgitation.On 3 october 2022, the trifecta gt valve was explanted in a non-emergent procedure, and a 19mm non-abbott device was implanted in the aortic valve.A tear on the explanted valve was noted.The explanting physician did not notice any interaction between any stent post on the original valve and patient anatomy.The patient was reported as stable.
Additional Manufacturer Narrative
An event of heart failure, regurgitation and tear on the valve at explant was reported.The investigation found that leaflets 1 and 2 were torn.The was fibrous pannus ingrowth on the inflow surface of leaflets 1 and 2, which would create incomplete coaptation.No inflammation or significant calcifications were present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.N the absence of any calcification or evidence for infection, the reported event is consistent with a non-calcific leaflet tear.Non-calcific leaflet tear is a form of structural valve deterioration (svd), which is a well-known complication from valve replacement surgery.A non-calcific leaflet tear is commonly attributed to increased operational leaflet stress but may also be related to biological factors which result in tissue degeneration characterized by loss of collagen.Histological evaluation demonstrated mild loss of collagen at one of the tear sites, which could have contributed to the tear.There is no indication of a product quality issue with regards to manufacture, design, or labeling.